Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 138, NWS Springfield, MO

June 18, 2007Dallas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 18, 2007, 4:51 PM CDT for Dallas County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2007, 4:51 PM CDT (21:51 UTC)
Expired
Jun 18, 2007, 5:35 PM CDT
In force
44 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Dallas County, MO

The radar

The Springfield radar (KSGF), 54 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 182152
SVRSGF
MOC059-182245-
/O.NEW.KSGF.SV.W.0138.070618T2151Z-070618T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DALLAS COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 545 PM CDT.

* AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR MARCH...MOVING NORTHEAST AT 30 MPH. THIS 
  STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  DALLAS COUNTY...INCLUDING THE TOWNS OF BUFFALO...WINDYVILLE AND
  PLAD.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3751 9318 3763 9318 3786 9299 3788 9296
      3788 9287 3763 9286 3749 9302 3747 9308
      3745 9308

$$

SCHAUMANN
2 follow-up statements
000 
WWUS53 KSGF 182212
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CDT MON JUN 18 2007

MOC059-182245-
/O.CON.KSGF.SV.W.0138.000000T0000Z-070618T2245Z/
DALLAS MO-
512 PM CDT MON JUN 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR DALLAS COUNTY...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR PLAD...OR 8 MILES NORTHEAST OF BUFFALO...
MOVING NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF DALLAS
COUNTY...INCLUDING THE TOWN OF LEADMINE.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3751 9301 3763 9318 3786 9299 3788 9296
      3788 9287 3763 9286

$$

SCHAUMANN
000 
WWUS53 KSGF 182235
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT MON JUN 18 2007

MOC059-182243-
/O.CAN.KSGF.SV.W.0138.000000T0000Z-070618T2245Z/
DALLAS MO-
533 PM CDT MON JUN 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR DALLAS COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

RADAR INDICATED THAT WIND GUSTS TO 40 MPH WILL STILL BE POSSIBLE 
AROUND LEADMINE THROUGH 545 PM.

LAT...LON 3751 9301 3763 9318 3786 9299 3788 9296
      3788 9287 3763 9286

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:45 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 18, 2:45 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT MON JUN 18 2007

.DISCUSSION...

NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS PERSISTED ACROSS MUCH
OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY.  THESE
ACTIVE CONDITIONS WERE IN RESPONSE TO THE PASSAGE OF A WEAK UPPER
LEVEL SHEAR AXIS COMBINED WITH AN AIRMASS LOADED IN MOISTURE
CONTENT.  A COLD FRONT IS EXPECTED TO APPROACH THE REGION
TONIGHT...AND THE INITIAL FORECAST CHALLENGE IN THIS AFTERNOONS
ANALYSIS WAS DETERMINING PRECIP CHANCES ASSOCIATED WITH THIS FRONT
DURING THE 1ST PERIOD (TONIGHT).

THE NEXT CHALLENGE WAS DETERMINING SEVERE POTENTIAL FOR THIS
EVENING.  A DECENT SIGNAL EXISTS WITHIN THE 12Z GFS SOLUTION THAT
WOULD SUGGEST A POSSIBILITY OF ORGANIZED CONVECTION OVER EASTERN
KANSAS AND WESTERN MISSOURI.  THE WRF ON THE OTHER HAND WOULD KEEP
STORMS IN CHECK.

SHORT TERM (TONIGHT - WEDNESDAY NIGHT)...
BETWEEN THE UPPER LEVEL DISTURBANCE AND THE FRONTAL SYSTEM PUSHING
THROUGH TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL
MISSOURI...CATEGORICAL POPS WILL BE NEEDED ALONG AND EAST OF HIGHWAY
65.  AS A MATTER OF FACT...ILL BE GOING 100 POPS OVER A GOOD
PORTION OF THE EASTERN OZARKS WITHIN THE FIRST PERIOD.  THE MORE
DIFFICULT PRECIP FORECAST EXISTS OUT WEST WHERE MODELS DIFFER WITH
HOW THE FRONT IS HANDLED IN THIS AREA.

THE GFS SHOWS STRONG LOW LEVEL CONVERGENCE ALONG THE FRONT AND
PUSHES IT THROUGH SOUTHEAST KANSAS BY AROUND 6Z...WHICH WOULD
SUGGEST HIGH CHANCES FOR ADDITIONAL RAINFALL IN THESE AREAS.
MEANWHILE THE WRF SHOWS THE WESTERN FLANK OF THE FRONT HANGING UP
ACROSS NORTHERN KANSAS...WHICH GRADUALLY SHIFTS THE FRONT THROUGH
DURING THE MORNING HOURS TUESDAY.  THIS WOULD YIELD LITTLE
CONVERGENCE AND LOW END CHANCES FOR ADDITIONAL RAIN.  HERES WHATS
HAPPENING WITH THE WRF AND WHY ITS LOW LEVEL PROGS ARE OFF.

12Z WRF 500MB HEIGHT MODEL INITIALIZATIONS SHOW A STRONG WAKE HIGH
ACROSS OKLAHOMA AND EVEN INTO KANSAS BEHIND THIS MORNINGS OKLAHOMA
CONVECTIVE CLUSTER.  THE MODEL IS WAY OVERDONE WITH THIS WAKE HIGH
AND FORCING THE FRONT TO BECOME HUNG UP ACROSS NORTHERN KANSAS.
THIS SOLUTION SHOULD BE DISREGARDED FOR TONIGHTS PRECIP CHANCES
ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI...PARTICULARLY THE JOPLIN AREA.  TV METS SHOULD LEAN
TONIGHTS FORECAST WITH THE WETTER GFS...WITH CONDITIONS DRYING OUT
DURING THE EARLY MORNING HOURS.

FOR TUESDAY...DESPITE THE MODELS PROVIDING SOUTHERN MISSOURI WITH
NEAR ZERO CHANCES FOR RAIN...I THINK LINGERING SHOWERS WILL EXIST IN
RESPONSE TO THE FRONT NOT PUSHING ALL THE WAY INTO NORTHERN
ARKANSAS...ESPECIALLY NEAR THE WEST PLAINS AREA.  WILL TAKE A SECOND
LOOK AT THIS PRIOR TO ISSUANCE TIME...BUT I MAY BE KEEPING A 20 - 30
PERCENT POP ALONG HIGHWAY 60 AND SOUTH FOR TUESDAY MORNING.
OTHERWISE DRY AIR ADVECTS IN BY THE AFTERNOON PERIOD.  THIS SHOULD
SUPPRESS ANY SHOWERS FOR THE REMAINDER OF THE DAY...AND SHOULD BE A
GOOD DAY TO GET AFTERNOON JOBS ACCOMPLISHED.  BY TUESDAY NIGHT INTO
WEDNESDAY...A CONVECTIVE COMPLEX WILL LIKELY OCCUR OVER THE
PLAINS.  WILL NEED TO MONITOR THIS SYSTEM AS IT MAY IMPACT SE KANSAS
AND WESTERN MISSOURI WEDNESDAY MORNING.  FOR THE REST OF
WEDNESDAY...MUCH WILL DEPEND ON THIS SYSTEM AND IF IT CAN LAY OUT
BOUNDARIES THAT ACT AS FOCI DURING THE AFTERNOON.  THESE SMALL
DETAILS WILL BECOME EASIER FORECASTED WITH TIME.

LONG TERM (THURSDAY - SUNDAY)...
HEADING INTO WEEKS END...MEDIUM RANGE MODELS SUGGEST THAT THE
SUMMERTIME RIDGE WILL HAVE STRENGTHENED ACROSS THE DESERT
SOUTHWEST...WHILE MEAN TROUGHING EXISTS TO THE EAST.  THIS WILL
PROVIDE A NORTHWEST FLOW REGIME OVER THE NATIONS MID
SECTION...POTENTIALLY ALLOWING FOR A SERIES OF SHORTWAVE
DISTURBANCES TO IMPACT EXTREME SOUTHEAST KANSAS AND THE MISSOURI
OZARKS.

TIMING THESE DISTURBANCES ROUNDING THE PERIPHERY OF THE SUMMERTIME
RIDGE IS ALWAYS A CHALLENGE 4-7 DAYS OUT.  THIS SCENARIO WILL NEED
TO BE FINED TUNED AS WE BECOME CLOSER TO WEEKS END...BUT ULTIMATELY
I CAN NOT RULE OUT THUNDERSTORMS IN ANY PERIOD DURING THIS TIME
FRAME.  WHAT WE DO KNOW IS THAT TEMPERATURES ARE GOING TO TREND
WARMER.  AS A MATTER OF FACT...90 DEGREE TEMPERATURES ARE A GOOD BET
BY THURSDAY AND FRIDAY.  LOCATIONS THAT EXPERIENCE MORE AFTERNOON
CLOUD COVER AND PRECIPITATION WILL LIKELY REMAIN IN THE 80S.

TEMPERATURES COULD INCREASE INTO THE MID 90S SUNDAY AND EARLY NEXT
WEEK.  BOTH THE GFS AND THE ECMWF SHOW THE SUMMERTIME RIDGE FOLDING
OVER INTO THE CENTRAL AND EASTERN PLAINS.  THIS SCENARIO WOULD ALSO
OFFER MORE OF A DRY FORECAST...BUT WERE ALSO TALKING ABOUT DAYS 7
AND 8.  ITS CERTAINLY POSSIBLE MODELS COULD TREND IN EITHER
DIRECTION...WITH STRENGTHENING THE RIDGE EVEN FURTHER...OR CONFINING
IT TO THE SOUTHERN ROCKIES AND HIGH PLAINS.

CRAMER

&&

.AVIATION...

FOR THE 18Z KSGF/KJLN TAFS...PATCHY MVFR CEILINGS ARE EXPECTED THIS
AFTERNOON FOR BOTH AIRFIELDS. APPEARS THAT WE AREA STARTING TO SEE
SOME CLEARING TO THE WEST AND NORTHWEST...THIS WOULD LEAD TO
INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS TO GET GOING THIS
AFTERNOON. DECIDED TO ADD TEMPO THUNDERSTORMS FOR BOTH AIRFIELDS BY
MID AFTERNOON.

GCC

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Jun 18, 1:01 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT MON JUN 18 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
101 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60
 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...HEAVY RAIN LEADING
 TO LOCALIZED AREAS OF FLASH FLOODING...AND FREQUENT CLOUD TO
 GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

 SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
 AFTERNOON AND TONIGHT ACROSS EXTREME SOUTHEAST KANSAS AND
 THE MISSOURI OZARKS.

  DISCUSSION:

 AN AIRMASS HIGH IN MOISTURE CONTENT REMAINS ANCHORED ACROSS THE
 REGION. MEANWHILE SOME INSTABILITY HAS DEVELOPED AHEAD OF AN
 APPROACHING COLD FRONT. A WEAK UPPER LEVEL DISTURBANCE PASSING
 OVER EASTERN KANSAS AND WESTERN MISSOURI HAS TRIGGERED NUMEROUS
 SHOWERS AND THUNDERSTORMS.  A FEW OF THESE STORMS MAY BECOME
 SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS BEING THE
 PRIMARY SEVERE HAZARD.

 HEADING INTO THIS EVENING AND TONIGHT...A COLD FRONT WILL APPROACH
 THE REGION FROM THE NORTH. THIS FEATURE WILL LIKELY TRIGGER
 ADDITIONAL THUNDERSTORMS. A FEW OF THESE STORMS MAY ALSO BECOME
 SEVERE. DEPENDING UPON HOW UNSTABLE THE ATMOSPHERE CAN GET...INCREASING
 WIND SHEAR SUGGESTS THAT THERE MAY BE A CONDITIONAL RISK FOR
 ORGANIZED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

 THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE DAY TUESDAY AS A
 COLD FRONT EXITS THE REGION. ADDITIONAL THUNDERSTORMS ARE
 POSSIBLE OVER WESTERN MISSOURI AND SOUTHEAST KANSAS OVERNIGHT
 TUESDAY...AS A WEAK UPPER LEVEL DISTURBANCE DROPS THROUGH THE
 AREA. ADDITIONAL SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT
 THROUGH THE WORK WEEK AND INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Special weather statement, Jun 18, 3:24 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 PM CDT MON JUN 18 2007

MOZ103-182100-
STONE MO-
324 PM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ALERT FOR STONE COUNTY UNTIL 400 PM CDT...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRANE...OR 12 MILES SOUTHEAST OF AURORA...
MOVING NORTHEAST AT 30 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

SCHAUMANN
Special weather statement, Jun 18, 4:36 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CDT MON JUN 18 2007

MOZ080-182215-
DALLAS MO-
436 PM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ALERT FOR DALLAS COUNTY UNTIL 515 PM CDT...

AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF FAIR GROVE...OR 13 MILES SOUTH
OF BUFFALO...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN DALLAS
COUNTY...INCLUDING THE TOWNS OF MARCH...FOOSE AND CHARITY.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

SCHAUMANN

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.